Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 312, NWS Atlanta, GA

June 9, 2008Heard County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 9, 2008, 10:38 PM EDT for Heard County, Troup County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2008, 10:38 PM EDT (02:38 UTC)
Expired
Jun 9, 2008, 11:16 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 10:40 PM EDTHAIL 0.751 Sw La Grange, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 100238
SVRFFC
GAC149-285-100330-
/O.NEW.KFFC.SV.W.0312.080610T0238Z-080610T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1038 PM EDT MON JUN 9 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HEARD COUNTY IN WEST CENTRAL GEORGIA
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1130 PM EDT

* AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST
  OF LA GRANGE...MOVING NORTH AT 15 MPH. ANOTHER STRONG TO SEVERE STORM
  WAS CENTERED 3 MILES SOUTHEAST OF LA GRANGE...ALSO MOVING NORTH AT
  15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GLENN...HARRISONVILLE AND WARESVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3324 8493 3294 8488 3297 8507 3297 8521
      3324 8526
TIME...MOT...LOC 0238Z 174DEG 14KT 3302 8515

$$
2 follow-up statements
000 
WWUS52 KFFC 100305
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 PM EDT MON JUN 9 2008

GAC149-285-100330-
/O.CON.KFFC.SV.W.0312.000000T0000Z-080610T0330Z/
TROUP GA-HEARD GA-
1105 PM EDT MON JUN 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHERN HEARD AND NORTHERN TROUP COUNTIES...

AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WARESVILLE TO HARRISONVILLE...
MOVING NORTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEXAS
AND CORINTH.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3324 8493 3315 8491 3314 8492 3312 8491
      3310 8491 3309 8490 3309 8507 3316 8523
      3324 8526
TIME...MOT...LOC 0305Z 174DEG 14KT 3321 8523 3314 8506
          3313 8492

$$
000 
WWUS52 KFFC 100316
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 PM EDT MON JUN 9 2008

GAC149-285-100326-
/O.CAN.KFFC.SV.W.0312.000000T0000Z-080610T0330Z/
TROUP GA-HEARD GA-
1116 PM EDT MON JUN 9 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HEARD AND NORTHERN
TROUP COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY 
WINDS UP TO 45 MPH...HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE 
WITH THIS STORM.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3324 8493 3315 8491 3314 8492 3312 8491
      3310 8491 3309 8490 3309 8507 3316 8523
      3324 8526
TIME...MOT...LOC 0316Z 174DEG 14KT 3325 8524 3318 8507
          3317 8493

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:50 PM EDT, 48 minutes earlier.

Area forecast discussion, Jun 9, 9:50 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
950 PM EDT MON JUN 9 2008

.UPDATE...
OUTFLOW BOUNDARIES AND GULF SEA BREEZE COULD TAP RESIDUAL
INSTABILITY FOR A WHILE LONGER TONIGHT. NO CHANGES TO CURRENT
FORECAST PLANNED.
&&

(PREVIOUS DISCUSSION...)

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

LARGE HEAT RIDGE THAT HAS DOMINATED THE AREA FOR THE PAST SEVERAL
DAYS WILL SOON SLIDE EAST...AS CAN BE INFERRED FROM WEAK HEIGHT
FALLS THROUGHOUT THE RIDGE ON THE 12Z 500MB ANALYSIS. NEXT SYSTEM
GEARING UP IN THE PLAINS WILL AFFECT THE SOUTHEAST TOWARD MIDWEEK.
IN THE MEANTIME...SOUTHERLY FLOW AROUND THE PERIPHERY OF THE
RETREATING SURFACE HIGH WILL CONTINUE TO ALLOW THESE ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS TO DEVELOP...ESPECIALLY IN
WEST AND NORTH GEORGIA AIDED BY OROGRAPHIC LIFT.

GFS IS...AS USUAL...LADEN WITH CONVECTIVE FEEDBACK AS THE FRONT
PROGRESSES EAST. THE SYSTEM MAY BE TOO DEEP BECAUSE OF THIS AND AS
A RESULT HAVE TAKEN A COMPROMISE BETWEEN THE GFS AND THE NAM WITH
BOTH POPS AND TEMPS. GFS POPS NOT AS HIGH AS NAM POPS AS THE FRONT
MOVES THROUGH...THINK THAT CONTINUED LATENT HEAT BOMBS ARE
FOCUSING MOISTURE AWAY FROM THE SOUTHEAST AND THAT NAM MAY HAVE A
BETTER HANDLE ON QPF AND AREAL COVERAGE OF POPS.

AFTER FRONT MOVES THROUGH...RIDGE BUILDS BACK IN ALOFT WEDNESDAY
INTO WEDNESDAY NIGHT OVER THE EASTERN THIRD OF THE COUNTRY. LARGE
UPPER LOW DEVELOPING OVER THE ROCKIES COMBINED WITH LOW OVER
SOUTHEAST CANADA PUTS THE GREAT LAKES IN A CONFLUENT ZONE ALLOWING
A SURFACE HIGH TO DEVELOP IN THIS AREA. CONSISTENT SOUTHERLY FLOW
OVER THE SOUTHEAST KEEPS US IN A MOIST REGIME FOR THE END OF THE
SHORT-TERM...ALLOWING POPS TO REMAIN IN THE FORECAST.

.LONG TERM /THURSDAY THROUGH MONDAY/...

HIGH PRESSURE RIDGING DOWN THE EASTERN SEABOARD AT THE BEGINNING
OF THE EXTENDED IN A WEAK CAD-LOOKALIKE SETUP WILL BRING
TEMPERATURES OUT OF THE 90S AND BACK INTO THE 80S ACROSS MOST OF
THE AREA...DESPITE THE STRONG RIDGE ALOFT. EXTENDED MODELS IN
DECENT AGREEMENT ON THIS PATTERN FOR THE MOST PART. STRONG LOW IN
THE NORTHERN PLAINS PUSHES A COLD FRONT THROUGH THE CENTRAL PLAINS
TOWARD THE WEEKEND...BUT THE ECMWF IS MUCH WEAKER ON THIS THAN THE
GFS...KEEPING THE UPPER RIDGE MUCH STRONGER AND DELAYING THE
FRONTAL PASSAGE. VERY LITTLE CONFIDENCE IN THE EXTENDED SOLUTION
BASED ON THESE DIFFERENCES...BUT IN ANY EVENT WE SHOULD SEE A
RETURN TO CLOSER-TO-NORMAL TEMPERATURES WITH INCREASED CHANCES OF
PRECIPITATION.

&&

.FIRE WEATHER...

NO CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED OVER THE NEXT
SEVERAL DAYS AS A WEAK COLD FRONT MOVES THROUGH THE AREA.

&&

.AVIATION...
EXCEPT WHERE ISOLATED THUNDERSTORMS OCCUR THERE SHOULD BE NO CLOUDS
OR RESTRICTION TO VISIBILITY OF OPERATIONAL SIGNIFICANCE FOR MUCH OF
THE NIGHT. IN THE PREDAWN HOURS A FEW LOCATIONS SHOULD SEE HAZE/FOG
WITH VISIBILITY IN THE 4 TO 6 MILE RANGE SIMILAR TO THE PREVIOUS
NIGHT. LOWEST VISIBILITIES WILL LIKELY BE IN RIVER VALLEYS AND IN
AREAS THAT DO SEE EVENING PRECIPITATION. THE GULF SEA BREEZE LOOKS
LIKE IT MAY PROVIDE A FOCUS FOR EVENING PRECIP THAT WILL COME CLOSE
TO KCSG. WILL PLAY FOR SCATTERED LOW CLOUDS THERE VERY LATE
TONIGHT WITH THE INJECTION OF BOUNDARY LAYER MOISTURE IN THAT
IMMEDIATE AREA. AN INCREASE IN MOISTURE AT MULTIPLE LEVELS WITH TIME
THROUGH THE NEXT 24 HOURS SHOULD LEAD TO SCATTERED TO BROKEN CLOUDS
AROUND 4 THOUSAND TO 6 THOUSAND FEET...AND AT ROUGHLY AROUND 10
THOUSAND FEET AND AT THE CIRRUS LEVEL DURING THE DAY TUESDAY.
LOOKING FOR SKY CONDITIONS TO VARY THROUGH THE DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  96  67  91  68 /  10  30  20  40  30
ATLANTA         74  90  70  90  70 /  20  30  20  40  30
BLAIRSVILLE     65  86  62  84  64 /  20  30  20  40  40
CARTERSVILLE    68  92  65  91  67 /  30  40  20  40  30
COLUMBUS        73  93  71  92  71 /  20  30  20  40  30
GAINESVILLE     72  91  68  89  68 /  20  30  20  40  30
MACON           71  95  69  95  70 /  10  30  20  30  30
ROME            69  92  68  91  69 /  30  40  20  40  30
PEACHTREE CITY  68  90  66  90  66 /  20  30  20  40  30
VIDALIA         71  93  69  94  68 /   5  20  20  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP/15
Hazardous weather outlook, Jun 9, 7:45 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT MON JUN 9 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
745 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH AND WEST
CENTRAL GEORGIA.

.SYNOPSIS...
HIGH PRESSURE OFF THE EAST COAST OF FLORIDA WILL GRADUALLY WEAKEN. A
COLD FRONT FROM INDIANA TO TEXAS IS MOVING SLOWLY TOWARD GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT WILL
BE CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
INCREASING SOUTHERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS
BRINGING GULF MOISTURE INTO OUR AREA. ISOLATED THUNDERSTORMS
DEVELOPED IN THE HEAT OF THE AFTERNOON AND WILL CONTINUE INTO THE
EVENING UNTIL MUCH OF THAT HEAT DISSIPATES. LIFTED INDICES IN THE
MINUS 2 TO MINUS 5 RANGE SUGGEST FAIRLY ROBUST UPDRAFTS...SO A FEW
EVENING THUNDERSTORMS MAY PRODUCE INTENSE CLOUD TO GROUND LIGHTNING
AND EVEN SOME HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 9, 9:51 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
951 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     SHARPSBURG              33.34N 84.65W
06/09/2008                   COWETA             GA   PUBLIC

            FOUR TREES DOWN AT REESE ROAD AND MARCELLA ROAD.

&&

SBK
Special weather statement, Jun 9, 9:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT MON JUN 9 2008

GAZ108-100230-
953 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
WILCOX COUNTY UNTIL 1030 PM EDT...

AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OWENSBORO...MOVING NORTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WILCOX COUNTY THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE OWENSBORO...PITTS AND ROCHELLE.
Local storm report, Jun 9, 9:59 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
959 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     NEWNAN                  33.38N 84.79W
06/09/2008                   COWETA             GA   PUBLIC

            ONE TREE DOWN ON VEHICLE.

&&

SBK
Special weather statement, Jun 9, 10:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1005 PM EDT MON JUN 9 2008

GAZ053-056-067-068-100230-
1005 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
NORTHWESTERN PIKE...NORTHEASTERN MERIWETHER...WESTERN SPALDING AND
SOUTHEASTERN COWETA COUNTIES UNTIL 1030 PM EDT...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 1 MILE NORTHEAST OF HOLLONVILLE...MOVING
NORTH AT 13 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PIKE...MERIWETHER...SPALDING AND COWETA COUNTIES THROUGH 1030 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLONVILLE.
Special weather statement, Jun 9, 10:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT MON JUN 9 2008

GAZ042-053-100245-
1015 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
WESTERN COWETA AND SOUTHEASTERN CARROLL COUNTIES UNTIL 1045 PM EDT...

AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF SARGENT...MOVING
NORTH-NORTHWEST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
COWETA AND CARROLL COUNTIES THROUGH 1045 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HANDY...NEWNAN...SARGENT...WHITESBURG
AND CLEM.
Special weather statement, Jun 9, 10:30 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT MON JUN 9 2008

GAZ066-100300-
1030 PM EDT MON JUN 9 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TROUP COUNTY UNTIL 1100 PM EDT...

AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LA GRANGE...MOVING NORTH AT
25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP COUNTY THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LA GRANGE AND LOUISE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:34 PM EDTSevere Thunderstorm WarningFFCMeriwether41 min
Jun 9, 9:30 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup45 min
Jun 9, 10:12 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding48 min
Jun 9, 11:53 PM EDTSevere Thunderstorm WarningFFCGilmer, Murray35 min
Jun 10, 2:34 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.